MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Non specific EKG/ECG Changes (1817); Hematoma (1884); Cardiogenic Shock (2262); Obstruction/Occlusion (2422)
Date of Event 03/05/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient died.The patient was treated for a chronic total occlusion (cto) of the right coronary artery (rca).The cto procedure was initially successful, but a non-boston scientific interventional wire dissected the artery from the proximal rca to the proximal posterior descending artery (pda), which was confirmed with intravascular ultrasound (ivus).A 2.50x16mm, 3.00x28mm, 3.50x38mm, and 4.00x16mm synergy xd drug-eluting stents were deployed from the proximal pda to the ostial rca, respectively.There was slow flow / no reflow, and the right ventricle (rv) marginal and posterior lateral branch were occluded.The patient presented with st segment elevation, which was attributed to branch loss, and the flow was restored to timi 2 / 1.Cangrelor was used to treat the event.While the patient was placed in holding for an available intensive care unit (icu) bed for overnight observation, the patient coded, re-stabilized and returned to the cardiac catheterization laboratory.The rca was re-accessed, and the physician proceeded to place a balloon pump in the patient for support.The rv marginal intervention was attempted, and accessed, but no progress was made, and the physician opted to bail on the intervention.The posterolateral branch of the rca was accessed, ballooned, and was not stented.During the procedure, the patient was in and out of arrhythmias, but no shock nor cardiopulmonary resuscitation was needed.A temporary pacer was placed in the rv and the patient was intubated.A residual hematoma was noted in the right groin femoral access.A non-boston scientific 5.5 ventricular assist device was placed, and the patient was sent to surgery to resolve the hematoma.The physician was expecting the patient to recover, however, on the next day, the patient passed due to cardiogenic shock.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18998062
Report Number2124215-2024-15692
Device Sequence Number16886427
Product Code NIQ
UDI-Device Identifier08714729980803
UDI-Public08714729980803
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale
Patient RaceBlack Or African American